Aa
A
A
Close
Avatar universal
new to the whole CLONAZEPAM thing - scared to take - help
I was just prescribed .5mg twice a day,not sure why,I fall asleep at the blink of an eye. I am under stress, but need my wits about me.. he said it was to take the edge off.  May I ask why and what I should expect when I take this medication.. run a business & have a few rental homes& my husband has his own business which I also deal/run. I am always working and I never have me time - maybe he misunderstood what I was asking ??  I need to lose weight and have the energy to do so... I am afraid this will take the edge off and maybe I wont make the first half of the show, if you know what I mean,any help and input would be fantastic.
Cancel
1 Answers
Page 1 of 1
Avatar universal
Don't know who your doctor is, but you need a different one.  When you have a relatively minor problem, see a therapist.  You don't even sound like you have a minor problem, though, just the normal things life throws at people.  If you take clonazepam twice a day, you will run the risk of becoming addicted to it -- benzos are highly addictive drugs.  At most you should have been given a quick-acting benzo -- clonezapam is a longer lasting but slower acting one -- to take as needed, but as you describe your case, you don't sound like you need medication of any kind.  No medication is risk-free, and this one is full of potential problems.  It is very hard to stop taking once you've been taking it for awhile, research shows regular use of benzos interferes with the brain's ability to adapt to stress, and abrupt stoppage can cause seizures.  It can make you tired as well when it starts to wear off.  It won't help you lose weight -- in fact, since it slows metabolism, it might make you gain a few pounds.  It is meant for people with pretty bad anxiety problems, which again, unless you're not saying something, isn't what you're describing.  If you ever do need drugs for emotional problems, see a psychiatrist, not a regular doc, as they specialize (or at least are supposed to!) in the pharmacology of these drugs.  My advice?  Don't take them.  If you need to lose weight, eat a better diet and exercise more.  If you have too much stress, learn to meditate or find something less stressful to do with your time.  If you're having a problem adapting to things, talk it out with a psychologist.  Drugs are necessary only when your life is pretty badly disrupted.  I speak as someone who was put on this drug many years ago, but I had a badly growing problem with severe anxiety attacks and a severely shrinking world.  You don't.  Peace.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
1486688 tn?1333857307
Blank
rockinrobin32 Time to get back on track! Comment
45 mins ago
973741 tn?1342346373
Blank
specialmom commented on Nighthawk61's status
1 hr ago
973741 tn?1342346373
Blank
specialmom commented on Barb135's status
1 hr ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources